Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 26, 2001, 9:01 AM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 9:01 AM CDT (14:01 UTC)
- Expired
- Jun 26, 2001, 9:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 261402
SVRABR
MNC011-155-261445-
/NEW.KABR.SV.W.0116.261401-261445/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
901 AM CDT TUE JUN 26 2001
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIG STONE COUNTY IN WEST CENTRAL MINNESOTA
TRAVERSE COUNTY IN WEST CENTRAL MINNESOTA
* UNTIL 945 AM CDT
* AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF COLLIS...OR ABOUT 13 MILES
SOUTH OF WHEATON...MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRACEVILLE AROUND 920 AM CDT
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDETEN.
$$
LAT...LON 4580 9627 4563 9663 4556 9677 4549 9667
4551 9627
HINTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:55 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 26, 4:55 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 355 AM CST TUE JUN 26 2001 THROUGH THIS FORECAST PERIOD...50H HEIGHTS OVER THE ABR CWA DO NOT CHANGE THAT MUCH. THEREFORE...TEMPS THROUGH WED NIGHT SHOULD REMAIN NEAR TO ABOVE NORMAL. ALSO...DWPTS WILL STAY MOSTLY IN THE 60S KEEPING IT HUMID. FOR TODAY...BOUNDARY EXTENDING ACROSS E SD EARLY THIS MRNG NOT ABLE TO KICK OFF ANY TSRAS YET WITH THE MID LEVEL CAP HOLDING OFF ANY VERTICAL DEVELOPMENT. THE MDLS SHOW THIS BOUNDARY AND LL MOISTURE CONVERGENCE DIMINISHING THROUGH THE MORNING AS THE WINDS TURN FROM NE TO SE OVER THE ENTIRE CWA. THEREFORE...THIS BOUNDARY WILL WASHOUT. THEREFORE...FOR TODAY...EXPECT SOME MID AND HIGH CLOUDS OVER THE CWA WITH PARTLY CLOUDY SKIES. IT WILL BE 10 TO 15 DEGREES COOLER ACROSS THE CWA TODAY WITH LOWER 85H TEMPS. FOR TONIGHT...THE ETA SHOWS THE 85H LL JET KICKING IN ACROSS THE WESTERN PART OF THE CWA ALONG WITH SOME LOW AND MID LEVEL WAA. THEREFORE ...SOME TSRAS COULD DEVELOP TONIGHT ACROSS C AND NC SD AND MOVE E INTO NE SD AND WC MN. WILL CONTINUE WITH A LOWER POP ACROSS THE CWA FOR TONIGHT IN THE 20 TO 30% RANGE. LOWS TONIGHT SHOULD BE IN THE 65 TO 70 DEGREE RANGE WITH SE WINDS AT 5 TO 15 MPH. WED WILL BE A WARMER DAY AS 85H TEMPS RISE. TEMPS SHOULD RISE 5 TO 10 DEGREES FROM TODAY WITH PARTLY CLOUDY SKIES AS WE REMAIN UNDER 50H HIGH PRESSURE. SE WINDS WILL PICK UP INTO THE 10 TO 20 MPH RANGE. MOST OF THE CONVECTIVE ACTIVITY WILL REMAIN TO THE WEST AND NORTH OF THE CWA ALONG THE WARM FRONT AND WHERE THERE WILL BE GOOD LL MOISTURE CONVERGENCE. SOME OF THIS ACTIVITY MAY SPREAD INTO C AND NC SD WED NIGHT...BUT MOST AREAS SHOULD REMAIN DRY WED AND WED NIGHT. LOWS WED NIGHT WILL AGAIN BE IN THE 65 TO 70 DEGREE RANGE AS SE WINDS STAY UP AND DWPTS REMAIN HIGH. .ABR...NONE MOHR
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.